MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL, INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL, INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-10
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The impede embolization plug was used to treat pelvic congestion syndrome.Review of the lot history record and accompanying lot release test report identified no quality issues related to device performance.The plug was unable to be returned as it was implanted in the patient.Further, the chosen plug size was outside the recommended vessel diameter range per the impede ifu.A definitive root cause cannot be established at this time based off of the information provided by the complainant.A supplemental report will be filed should additional information be received from the complainant.
 
Event or Problem Description
On (b)(6) 2021, the physician delivered an imp-10 to the left ovarian vein (11 mm in diameter) to treat pelvic congestion syndrome.After waiting 10 minutes and observing no vessel occlusion, the physician then completed the case by injecting sclerosant distal to the site where the plug was delivered.

Brand Name
IMPEDE EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL, INC.
807 aldo ave.
suite 109
santa clara CA 95054 2252
MDR Report Key11950532
Report Number3013353964-2021-00001
Device Sequence Number3965270
Product Code KRD
UDI-Device Identifier00810041650023
UDI-Public00810041650023
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K181051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Model NumberIMP-10
Device Catalogue NumberIMP-10
Device Lot NumberF19081201
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1